Humulin N/Humulin R

Humulin N/Humulin R Overdosage

insulin isophane, human

Manufacturer:

Eli Lilly

Distributor:

Zuellig
/
Agencia Lei Va Hong
Full Prescribing Info
Overdosage
Insulin has no specific overdose definitions, because serum glucose concentrations are a result of complex interactions between insulin levels, glucose availability and other metabolic processes. Hypoglycaemia may occur as a result of an excess of insulin relative to food intake and energy expenditure.
Hypoglycaemia may be associated with listlessness, confusion, palpitations, headache, sweating and vomiting.
Mild hypoglycaemic episodes will respond to oral administration of glucose or sugar products.
Correction of moderately severe hypoglycaemia can be accomplished by intramuscular or subcutaneous administration of glucagon, followed by oral carbohydrate when the patient recovers sufficiently. Patients who fail to respond to glucagon must be given glucose solution intravenously.
If the patient is comatose, glucagon should be administered intramuscularly or subcutaneously. However, glucose solution must be given intravenously, if glucagon is not available or if the patient fails to respond to glucagon. The patient should be given a meal as soon as consciousness is recovered.
Sustained carbohydrate intake and observation may be necessary because hypoglycaemia may occur after apparent clinical recovery.
Exclusive offer for doctors
Register for a MIMS account and receive free medical publications worth $768 a year.
Sign up for free
Already a member? Sign in